MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214140
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement : the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed a dissimilar complaint, where the jaws was misaligned, for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 1 of 2 for the same event.It was reported by the sales rep that during a rotator cuff repair, it was observed that the needle broke inside the expressew iii without hook.The sales rep reported that the needle broke at the proximal end nearest the surgeon hand and remained jammed inside the gun.The surgeon completed the procedure with another like device with no patient consequences or delay.The sales rep was not present and did not know if the needle broke while being loaded or fired.It was further reported that after discussing the complaint with the scrub tech working, it turns out they loaded the needle into the device incorrectly.They have been educated on how/where to load the device and it has been working properly.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
EXPRESSEW III W/O HOOK
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7863744
Report Number1221934-2018-52645
Device Sequence Number16635196
Product Code LXH
UDI-Device Identifier10886982153821
UDI-Public10886982153821
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214140
Device Lot Number13920-121011
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2014
Initial Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEEDLE DEVICE